MAUDE Adverse Event Report: COOK INC SAFE-T-J EXCHANGE FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J EXCHANGE FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSCF-35-180-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 05/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.Concomitant products: sphere inflation device, flexor introducer sheath, flexor ansel guiding sheath, micropuncture transitionless access set, advance 35 lp low profile balloon catheter, safe-t-j rosen catheter exchange wire guide, safe-t-j exchange fixed core wire guide, approach hydro st microwire wire guide.Pma = dqx, pre-amendment.(b)().This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a female patient in her "(b)(6)" with a non-healing, left foot, vascular ulcer, underwent a stent placement (site not specified) on (b)(6) 2018 in an outpatient facility.Multiple cook products were used.On (b)(6) 2018, the patient presented to the emergency room with a fever (temperature unknown to complainant) and was admitted to the hospital.The patient was diagnosed with sepsis which was treated with "fluids and iv antibiotics" and is "doing fine".Reportedly, lab results indicate a strain of strep was identified, however, no further information has been provided.Per the complainant: "several cook products were involved with original procedure, unknown and not alleged at this time if any of them may have contributed to this." additional information regarding event details, patient anatomy and relevant medical history has been requested, but is not available at this time.Please reference additional medwatch numbers regarding all cook products in use during the procedure: cid-20-30-ng (1820334-2018-01470); kcfw-5.0-38-rb (1820334-2018-01613); kcfw-6.0-18/38-45-rb-anl0-hc (1820334-2018-01614); mpis-402-nt-u-sst (1820334-2018-01615); pta5-35-135-6-6.0 (1820334-2018-01616); thscf-35-180-1.5-rosen (1820334-2018-01617); tscf-35-180-3 (1820334-2018-01618) this report; zisv6-35-125-7-100-ptx (3001845648-2018-00290).
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information was received from the customer.Regarding the patient's reported infection, the hospitalist ordered cultures after administering antibiotics.The chart note said "it presented like a streptococcal infection," but the organism was not able to be cultured for unspecified reasons.The customer confirmed that the streptococcal - like infection was the only reported symptom; no sepsis occurred as was previously reported.Investigation ¿ evaluation: a review of the device history record and documentation of the device was conducted during the evaluation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.There was no report of any product malfunction which could have caused or contributed to the patient¿s reported adverse event.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.

Brand Name
SAFE-T-J EXCHANGE FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7634314
Report Number1820334-2018-01618
Device Sequence Number2482258
Product Code DQX
UDI-Device Identifier00827002009028
UDI-Public(01)00827002009028(17)230508(10)8789151
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2023
Device Catalogue NumberTSCF-35-180-3
Device Lot Number8789151
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;